Any anti-anxiety meds that don't make one feel bad?
My doctor had prescribed me klonipin (klonopin) at one time and it made me want to sleep all the time and got me depressed, I took it as-needed. He then put me on clorazepate and that makes me get headaches and gets my depression level up and I took it also as needed. I am on Cymbalta for anxiety/depression and have been on it for 2 years. It had been working but these past 2 weeks I have been both depressed and anxious.
Neither Klonopin nor clorazepate are intended to be dosed PRN! (As needed) Both these medications need to be taken in divided daily doses to reach, and then maintain, therapeutic levels in the bloodstream. Taking them "as needed" will do nothing. They both have side effects that you experienced which normally go away once a steady state has been reached. You never took them correctly, which is your doctors fault, so your body never had a chance to adjust to the side effects. Each time you took one "as needed," you felt the full side effect each time. No wonder you quit them.
If you've been on Cymbalta for two years and it worked for you, but now seems to be having less effect, you need to see your doctor and discuss either a dosage change or a switch to something else entirely. It is not uncommon for meds to stop working for us as we build up a tolerance to them.
I would also suggest you ask for a referral to a therapist to deal with the issues for which you take the medication. Therapy will get to the root cause of your anxiety and depression while the medication simply masks the symptoms.
When you say "those pills," are you referring to the Cymbalta? I've gotten a little confused here.
Taking the Klonopin and the Tranxene as you did.........on an "as needed" basis would perhaps not make your condition worse, but it sure wouldn't make it any better, either.
If we're talking about the Cymbalta, as I said, after long term use, which 2 years definitely qualifies, we can build a tolerance and the meds just don't work as well. The options are to try upping the dose, unless you are already at the max, or switching to something else entirely. You could also discuss with your doctor weaning slowly off the Cymbalta and see how you do without it. The fact that you skipped one dose and did not have a panic attack or feel depressed really means nothing I'm afraid. You have enough in your system to cover you for probably close to 24 hours. I'd have to go back and check the half life of Cymbalta, but a great many of us could miss doses and have no ill effects.
I still strongly urge you to see your doctor and talk over your options.
If you have other questions, please don't hesitate to post again.
Yes, Klonopin is most definitely a long-term drug. When you say you "took it as needed", was that DR's orders or b/c you felt like it?
If you happen to happen upon a Psychiatrist who tells you it can be taken PRN, um, I'd take note of that and consider going elsewhere. I am with GL 100% on that. No, no medical degree here, but it's not really rocket science about the fact that Klonopin is intended for Long-Term management of Anxiety at least for that anyway. Just a random observation, tidbit. Oh, eek, hope that you took the Klonopin as need w/ DR's orders and presently are no longer seeing him/her.
As for now, what's has changed in your life the past two weeks in your life? Loss? Familial Issues? Work Issues? Financial Issues? I am just throwing random things out there....?? You did say the Cymbalta worked well for 2+ years even.
Well part of your problem could be your self-titration to your medicine. Sounds like you're either underdosing or overdosing. Maybe it is nothing in your environment afterall. Not really the brightest idea, imo anyway.
Did you consult with the DR. wrote the RXd you the Clorazepate before you just decided to not take it today after four days and whenever else and I don't know, report the side effects you're having?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.